MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number FC-6-10-3D
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Stretched (1601); Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that from the manufacturer representative (rep's) knowledge patient is doing okay.They brought the patient back and did a pipeline for them that went well.The cause of the coil resistance and damage was unknown.
 
Event or Problem Description
It was reported that during a procedure to treat an unruptured ophthalmic pseudo aneurysm, several device-related issues occurred.When trying to resheath the coil due to placement of coil not sitting right the doctor was feeling a lot of resistance and then suddenly no resistance. the vessel exhibited severe tortuosity, and the coil experienced stretching, with some of it coming out of the body and half getting stuck in the vessel.The damaged location on the device was identified as the pushwire middle segment.The physician attempted to reposition the coil during the procedure.The devices were prepared according to the instructions for use (ifu).The aneurysm had a maximum diameter of 5 millimeters and a neck diameter of 6 millimeters.Blood flow was reported as normal.Images were available for review.A continuous flush was administered during the procedure.The patient outcome was reported as alive with no injury.Ancillary devices: headwayduo 156 catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient was brought in for a second procedure because they didn¿t move forward with treatment the date this coil incident occurred.The second treatment date was (b)(6) 2025.
 
Additional Manufacturer Narrative

Brand Name
AXIUM FRAMING COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21120400
Report Number9617601-2025-00054
Device Sequence Number18333000
Product Code KRD
UDI-Device Identifier00847536038769
UDI-Public00847536038769
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162704
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFC-6-10-3D
Device Catalogue NumberFC-6-10-3D
Device Lot Number227825883
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/04/2025
02/25/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/21/2025
03/19/2025
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale